Wisconsin, 2015Damaging Wind in Wisconsin, April 29, 2015
April 29, 2015 · NWS MKX · 1 event in 1 county or zone
An area of high based showers and its gust front interacted with the lake breeze front resulting in a gustnado. The gustnado damaged the roof of a barn.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of high based showers and its gust front interacted with the lake breeze front resulting in a gustnado. The gustnado damaged the roof of a barn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 29, 2:44 PM CST, 54 minutes earlier.
Area forecast discussion, Apr 29, 2:44 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT WED APR 29 2015
.TODAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.
VIGOROUS MID-LEVEL LOW IS CURRENTLY MOVING SOUTH ACROSS THE AREA.
ISOLATED CVA/HEIGHT FALL INDUCED SHOWERS HAVE DEVELOPED IN NORTHWEST
PORTIONS OF THE FORECAST AREA AND ARE EXPECTED TO CONTINUE INTO THE
EARLY EVENING. SKIES SHOULD GRADUALLY SCATTER OUT THIS EVENING AND
CLEAR OUT FOR A TIME OVERNIGHT. AS THE MID-LEVEL LOW MOVES THROUGH
THE REGION...SLIGHTLY COOLER MOIST AIR TIED TO AN INVERTED TROUGH
WILL BE PUSHING DOWN LAKE MICHIGAN BRINGING CLOUDY SKIES TO
THE LAKESHORE AREAS ON THURSDAY MORNING. SOME RAIN OVER THE LAKE
IS NOT OUT OF THE QUESTION IN THE MORNING HOURS AS THE TROUGH PUSHES
THROUGH.
THE MORNING CLOUDS SHOULD MOVE OUT BY NOON JUST BEFORE DIURNAL
CUMULUS DEVELOP. NO RAIN IS EXPECTED ON THURSDAY. HIGH TEMPERATURES
ON THURSDAY WILL BE SLIGHTLY COOLER THAN WEDNESDAY WITH TEMPS IN THE
MID 60S INLAND AND IN THE LOW 50S NEAR LAKE MICHIGAN. WINDS WILL BE
OUT OF THE NORTH NORTHEAST ON WEDNESDAY...WITH WINDS IN THE
AFTERNOON GUSTING TO NEAR 20 KTS NEAR THE LAKE.
.THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE IS HIGH.
CLOSED UPPER LOW OVER THE OHIO VALLEY SHIFTS SOUTHEAST INTO THE
WESTERN ATLANTIC AS ZONAL FLOW PATTERN EVOLVES ALOFT OVER THE
WESTERN AND CENTRAL CONUS. SFC RIDGE SLIDES EASTWARD ACROSS THE
CWA...AS WEAK TROUGHING ADVANCES FROM THE NORTHERN PLAINS INTO THE
UPPER MISSISSIPPI VALLEY REGION. AS THE TROUGH APPROACHES WE MAY
SEE A FEW SPRINKLES FRIDAY EVENING...BUT ANTECEDENT DRY AIRMASS
AND WEAK FORCING SHOULD PREVENT MUCH IN THE WAY OF MEASURABLE
PRECIPITATION. WITH SOUTHERLY LOW-LEVEL WIND COMPONENT AND WARM
THERMAL ADVECTION EXPECT WARMING TEMPERATURES...WITH HIGHS RISING
WELL INTO THE 60S AND 70S INLAND. EVEN LAKESHORE COMMUNITIES
SHOULD SEE MID 60S ON SATURDAY WITH OFFSHORE WINDS...WITH MID TO
UPPER 70S IN THE WESTERN CWA.
.SATURDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.
THE EXTENDED PERIOD LOOKS WET AND UNSETTLED FOR SOUTHERN
WISCONSIN. ZONAL FLOW ALOFT IS FORECAST TO CONTINUE ACROSS THE
NORTHERN CONUS...WITH LOW AMPLITUDE DISTURBANCES EJECTING EASTWARD
THROUGH THE MEAN FLOW. CONSENSUS OF DETERMINISTIC MODELS PLACE LOW
PRESSURE OVER THE CENTRAL PLAINS SATURDAY NIGHT...WITH SFC
TROUGHING EXTENDING INTO WESTERN WISCONSIN ON SUNDAY. A WARM FRONT
LIFTS NORTH THROUGH THE CWA SUNDAY MORNING...WITH A WARM AND
UNSTABLE AIRMASS IN PLACE DURING THE AFTERNOON AND EVENING. NOSE
OF A 30-35 KT LOW-LEVEL JET WILL IMPINGE ON THE SOUTHERN CWA
SUNDAY NIGHT AND AID IN GENERATING SOME LOW-LEVEL SHEAR.
HOWEVER...DEEP LAYER SHEAR REMAINS FAIRLY WEAK DURING THIS TIME.
STRONG STORMS MAY BE POSSIBLE SUNDAY AFTERNOON AND
EVENING...PARTICULARLY OVER THE WESTERN CWA WITH BEST
JUXTAPOSITION OF INSTABILITY AND SHEAR.
A COLD FRONT WILL DROP SOUTH THROUGH THE AREA ON MONDAY...BEFORE
STALLING JUST SOUTH OF THE CWA ON TUESDAY. SFC WAVE RIDING ALONG
THE FRONTAL ZONE WILL RESULT IN CONTINUED RAIN AND THUNDER CHANCES
FOR TUESDAY. 06Z GFS RUN SUGGESTED POSSIBLE DRYING ON
WEDNESDAY...AS LOW-LEVEL BAROCLINIC ZONE SHIFTS SOUTH. HOWEVER
00Z ECMWF AND 12Z GFS KEEP TROUGHING CLOSE ENOUGH FOR CONTINUED
SHOWER CHANCES. BLENDED MODEL CONSENSUS POPS ARE THE BEST WAY TO
GO IN THIS SITUATION...SO WENT THIS ROUTE.
MILD TEMPERATURES ARE LIKELY ON SUNDAY AND SUNDAY NIGHT AHEAD OF
THE COLD FRONT WITH WARM LOW-LEVEL THERMAL ADVECTION AND A MOIST
AIRMASS IN PLACE. SOME COOLING IS EXPECTED ON MONDAY THROUGH
WEDNESDAY AS THE COLD FRONT SHIFTS SOUTH OF THE AREA. EVEN
CONSIDERING THIS...TEMPERATURES ARE STILL EXPECTED TO REMAIN NEAR
NORMAL THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION/00Z TAFS/...
ISOLATED SHOWERS CURRENTLY OVER CENTRAL PORTIONS OF THE FORECAST
AREA WILL CONTINUE INTO THE EARLY EVENING. THESE SHOWERS WILL LIKELY
BE CONFINED TO WEST OF THE LAKE BREEZE...SO WILL BE TAKING
VCSH OUT OF THE TAFS FOR MKE...ENW...AND UES. HOWEVER THERE
IS A CHANCE THAT THESE SHOWERS DRIFT TO THE EAST OF THE LAKE BREEZE.
SKIES WILL SCATTER AND EVENTUALLY CLEAR OUT FOR A TIME BEFORE COOL
MOIST AIR ASSOCIATED WITH AN INVERTED TROUGH COMES DOWN LAKE MI.
THIS TROUGH WILL BRING LOW CLOUDS WITH MVFR CIGS TO THE LAKESHORE
SITES FOR A FEW HOURS ON THURSDAY MORNING. ADDITIONALLY...A FEW
SHOWERS ARE POSSIBLE OVER THE LAKE IN THE MORNING...AND MAY GRAZE
MKE OR ENW. HOWEVER WILL BE LEAVING SHOWERS OUT OF THE FORECAST AS
THE CHANCE OF THIS HAPPENING LOOKS VERY LOW.
&&
.FIRE WEATHER...
SCATTERED SHOWERS WILL IMPACT SOUTHERN WISCONSIN THIS AFTERNOON.
AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION. OTHERWISE
THE FORECAST IS DRY THROUGH THE REST OF THE WEEK. MINIMUM RELATIVE
HUMIDITY WILL BE SOMEWHAT LOW ON THURSDAY AND FRIDAY...IN THE
30-40 PERCENT RANGE...BEFORE RISING ABOVE 40 PERCENT FOR THE
WEEKEND AND BEGINNING OF NEXT WEEK.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TONIGHT/THURSDAY AND AVIATION/FIRE WEATHER...BSH
THURSDAY NIGHT THROUGH WEDNESDAY...SPM
Hazardous weather outlook, Apr 29, 2:05 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED APR 29 2015
WIZ046-047-051-052-056>060-062>072-302015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT WED APR 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM SATURDAY NIGHT
THROUGH TUESDAY...AS SEVERAL AREAS OF LOW PRESSURE MOVE THROUGH
THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LMZ643>646-302015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT WED APR 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
NORTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS AFTER
MIDNIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN LOW
PRESSURE OVER THE EASTERN OHIO RIVER VALLEY AND HIGH PRESSURE
PUSHING DOWN INTO THE UPPER MIDWEST FROM CENTRAL CANADA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NORTH WIND GUSTS WILL LINGER NEAR SMALL CRAFT ADVISORY LEVELS
INTO THURSDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM SATURDAY NIGHT THROUGH
TUESDAY AS SEVERAL AREAS OF LOW PRESSURE MOVE THROUGH THE REGION.
SPM
WWW.WEATHER.GOV/MKX
Thunderstorm Wind, Walworth
- When
- April 29, 3:38 PM CST
- Where
- Walworth County, 0.73 mi WSW of Whtwtr Clover Vly Ar to 0.71 mi WSW of Whtwtr Clover Vly Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.816, -88.743
A gustnado formed and removed about 25% of the roof of a barn. The debris was blown about 0.25-0.50 miles downwind of the barn. Witnesses saw rotating debris in the air with little to no rotation at cloud base.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, April 29 to 30, 20158 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 20154 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 29, 20153 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 29, 20151 event
- Dust Devil in Nevada, April 29, 2015$3,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566194.